MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE; EC8+ CARTRIDGE, PRODUCT CODE: CHL

ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE; EC8+ CARTRIDGE, PRODUCT CODE: CHL
Catalog Number 03P79-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care was contacted by a customer regarding i-stat eg6+ cartridges that yielded a suspected discrepant potassium result of 6.0 on a patient.There was no patient information available at the time of this report.Return product is not available for investigation.(b)(6).At this time there is no reason to suspect a malfunction exist.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The patient was tested in (b)(6) of 2018 but the actual day is unknown.The customer provided two i-stat results no patient information, sample and collection times with multiple attempts to obtain information.Cartridge lot is unknown at this time and could potentially render the investigation inconclusive.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 04/23/2019.The lot number was not provided.A review of shipping records determined that the customer would have had ec8+ lot k18341 at the time of incident; therefore, this lot was used for investigation.On 04/04/2019 new information was received.The customer confirmed that lot k18341 was used during the event.A review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Retained testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Ac (product complaint level 2 and level 3 investigation procedure).No deficiency has been determined for ec8+ lot k18341.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).From: i-stat eg6+ cartridge, catalog # 03p77-25, lot: unk, mfg date: unk, exp date: unk, udi: (b)(4).To: i-stat ec8+ cartridge, catalog # 03p79-25, lot: k18341, mfg date: 12/07/2018, exp date: 07/08/2019, udi: (b)(4).

Brand Name
I-STAT EC8+ CARTRIDGE
Common Device Name
EC8+ CARTRIDGE, PRODUCT CODE: CHL
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8435836
Report Number2245578-2019-00064
Device Sequence Number16695707
Product Code CHL
UDI-Device Identifier10054749000057
UDI-Public10054749000057
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2019
Device Catalogue Number03P79-25
Device Lot NumberK18341
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer04/23/2019
04/23/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/24/2019
05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1